Journal of Applied Mathematics and Computing

, Volume 27, Issue 1, pp 411–419

Positive solutions of a Lidstone boundary value problem with variable coefficient function


DOI: 10.1007/s12190-008-0066-z

Cite this article as:
Yang, Y. & Cheng, S.S. J. Appl. Math. Comput. (2008) 27: 411. doi:10.1007/s12190-008-0066-z


We establish the existence of positive solutions of the Lidstone boundary value problem
$$\begin{array}{rcl}(-1)^{n}u^{(2n)}&=&\lambda a(t)f(u),\quad 0<t<1,\\[3pt]u^{(2i)}(0)&=&u^{(2i)}(1)=0,\quad 0\leq i\leq n-1\end{array}$$
for all sufficiently small positive real λ, where the function a may change sign in [0,1] and the function f:[0,∞)→R satisfies f(0)>0. We also show that our assumption is not vacuous.


Lidstone boundary value problemPositive solutionLeray-Schauder fixed point theorem

Mathematics Subject Classification (2000)


Copyright information

© KSCAM and Springer-Verlag 2008

Authors and Affiliations

  1. 1.School of Mathematics, Physics and Software EngineeringLanzhou Jiaotong UniversityLanzhouPeople’s Republic of China
  2. 2.Department of MathematicsTsing Hua UniversityHsinchuTaiwan, R.O. China